MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA III COLONOVIDEOSCOPE
Model Number PCF-H190I
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation.The physical device evaluation has been completed.Prior to the device evaluation, the device was sent out for additional microbiological testing.The hygiene microbiological investigation (hmi) report indicated the channels of the scope were cultured and 3 colony forming units cfu /endoscope of micrococcaceae and bacillaceae.The results obtained comply with the target level for an endoscope subjected to high level disinfection and rinsed with sterile water.The device evaluation found scope connector was broken and scratches on the suction cylinder and charged couple device cover lens.The customer completed the cleaning, disinfection, and sterilization (cds) checklist for endoscopes, but no answers were provided on the relevant information of hmi result at the customer site.There was no patient infection.There have been no deviations or deficiencies or concerns in reprocessing.The investigation is ongoing and follow up with the customer is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
It was reported that, the colonovideoscope tested positive for an unexpected contamination.The issue was found during routine microbiological culture of the scope during reprocessing.All channels were sampled.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause could not be determined.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the instructions for use (ifu) before repair, the results conformed to the regulation's recommendation.The following is included in the device ifu: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA III COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18610440
Report Number9610595-2024-02026
Device Sequence Number11379227
Product Code FDF
UDI-Device Identifier04953170436673
UDI-Public04953170436673
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-H190I
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date02/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown